Alert archive / California / Wind Advisories in 2007
Wind Advisory 15, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 2, 2007, 4:46 AM PST. It took effect at Dec 2, 2007, 10:00 AM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2007, 4:46 AM PST (12:46 UTC)
- In effect from
- Dec 2, 2007, 10:00 AM PST
- Expired
- Dec 3, 2007, 12:00 PM PST
- In force
- 26 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 021246 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 446 AM PST SUN DEC 2 2007 ...STRONG WIND OVER PORTIONS OF INTERIOR NORTHERN CALIFORNIA TODAY INTO MONDAY... .A POWERFUL LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING STRONG WIND TO INTERIOR NORTHERN CALIFORNIA TODAY. ANOTHER DEEPER LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC WILL CONTINUE WINDY CONDITIONS TONIGHT INTO MONDAY. THE STRONG WINDS ARE EXPECTED TO DECREASE OVER INTERIOR NORTHERN CALIFORNIA MONDAY NIGHT INTO EARLY TUESDAY. CAZ015-016-063-064-066-068-069-030015- /O.NEW.KSTO.WI.Y.0015.071202T1800Z-071203T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 446 AM PST SUN DEC 2 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 12 PM PST MONDAY... SOUTHERLY WIND WILL INCREASE TO 20 TO 35 MPH LATER THIS MORNING INTO THE AFTERNOON IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY WITH LOCAL GUSTS UP TO 45 MPH POSSIBLE IN THE AFTERNOON. BREEZY TO WINDY CONDITIONS MAY ALSO DEVELOP IN THE SOUTHERN SACRAMENTO VALLEY BY THE AFTERNOON. WIND MAY DECREASE FOR A PERIOD OF TIME TONIGHT IN THE VALLEY BUT IS EXPECTED TO INCREASE AGAIN MONDAY MORNING AS A STRONGER LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. STRONG WIND WILL ALSO DEVELOP IN THE FOOTHILLS AND MOUNTAINS OF INTERIOR NORTHERN AND THE SIERRA NEVADA TODAY. SOUTH TO SOUTHWEST WIND WILL INCREASE TO 20 TO 40 MPH THIS MORNING IN THE NORTHERN INTERIOR AND COASTAL MOUNTAINS...SPREADING SOUTH ALONG THE WEST SLOPES OF THE SIERRA NEVADA THIS MORNING INTO EARLY AFTERNOON. WIND GUSTS AS HIGH AS 50 TO 60 MPH ARE POSSIBLE IN THE INTERIOR MOUNTAINS AND FOOTHILLS WITH GUSTS TO 70 MPH OR MORE OVER EXPOSED RIDGES OF THE SIERRA NEVADA BY THE AFTERNOON. WINDY CONDITIONS ARE EXPECTED TO CONTINUE TONIGHT INTO MONDAY FOR THE HIGHER ELEVATIONS. STRONG AND GUSTY WIND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY OCCUR FROM EXPOSURE TO STRONG WIND. $$ PCH
3 follow-up statements
000 WWUS76 KSTO 022345 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 345 PM PST SUN DEC 2 2007 ...STRONG WINDS OVER PORTIONS OF INTERIOR NORTHERN CALIFORNIA TODAY INTO MONDAY... .LOW PRESSURE SYSTEMS MOVING INTO THE PACIFIC NORTHWEST WILL BRING STRONG WINDS TO THE INTERIOR OF NORTHERN CALIFORNIA INTO MONDAY. THE STRONG WINDS ARE EXPECTED TO DECREASE OVER THE AREA MONDAY NIGHT INTO EARLY TUESDAY. CAZ015-016-063-064-066-068-069-031200- /O.CON.KSTO.WI.Y.0015.000000T0000Z-071203T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 345 PM PST SUN DEC 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY FOR PORTIONS OF THE SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS AND THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA. WINDS INCREASED OVER THE INTERIOR OF NORTHERN CALIFORNIA SUNDAY AFTERNOON AND ARE EXPECTED TO REMAIN STRONG INTO MONDAY. SOUTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO AROUND 40 MPH ARE POSSIBLE IN THE SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS TONIGHT AND MONDAY. WINDS ARE EXPECTED TO BE STRONGER IN THE MOUNTAINS...ESPECIALLY OVER THE HIGHER MOUNTAIN TOPS. A BAND OF WINDS FROM 55 TO 75 MPH WILL BLOW AT TEN THOUSAND FEET INTO MONDAY. AT TIMES THESE WINDS WILL MIX DOWN TO THE HIGHER MOUNTAIN PEAKS CAUSING GUSTS IN THE 55 TO 65 MPH RANGE...IF NOT HIGHER. STRONG AND GUSTY WIND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY OCCUR FROM EXPOSURE TO STRONG WIND. $$ JHM
000 WWUS76 KSTO 030523 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 923 PM PST SUN DEC 2 2007 CAZ016-069-030630- /O.CAN.KSTO.WI.Y.0015.000000T0000Z-071203T2000Z/ CENTRAL SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA NEVADA- 923 PM PST SUN DEC 2 2007 ...WIND ADVISORY IS CANCELLED FOR THE CENTRAL SACRAMENTO VALLEY AND WEST SLOPE OF THE NORTHERN SIERRA NEVADA... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE CENTRAL SACRAMENTO VALLEY AND WEST SLOPE OF THE NORTHERN SIERRA NEVADA. SOUTHERLY WINDS HAVE DECREASED TO 5 TO 15 MPH THIS EVENING IN THE CENTRAL SACRAMENTO VALLEY AND WIND GUSTS HAVE DECREASED TO 40 MPH OR LESS OVER THE SIERRA. ALTHOUGH LOCAL WIND GUSTS TO 35 MPH ARE POSSIBLE IN THE CENTRAL SACRAMENTO VALLEY AND ISOLATED WINDS GUSTS TO AROUND 40 MPH ARE POSSIBLE OVER THE PEAKS AND RIDGES OF THE WEST SLOPE OF THE SIERRA OVERNIGHT. $$ CAZ015-063-064-066-068-031330- /O.CON.KSTO.WI.Y.0015.000000T0000Z-071203T2000Z/ NORTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- 923 PM PST SUN DEC 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY FOR THE NORTHERN SACRAMENTO VALLEY AND THE SURROUNDING MOUNTAINS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY FOR THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS. GUSTY WINDS OVER THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS THIS EVENING ARE EXPECTED TO CONTINUE INTO MONDAY. SOUTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS UP TO 45 MPH ARE POSSIBLE IN THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS THROUGH MONDAY MORNING. WIND GUSTS ARE EXPECTED TO BE STRONGER IN THE MOUNTAINS...ESPECIALLY OVER THE PEAKS AND RIDGES. LOCAL WIND GUSTS UP TO 60 MPH ARE POSSIBLE OVER THE MOUNTAIN PEAKS AND RIDGES THROUGH MONDAY MORNING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY OCCUR FROM EXPOSURE TO THE GUSTY WINDS. $$ HSO/RB
000 WWUS76 KSTO 031211 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 411 AM PST MON DEC 3 2007 CAZ013-014-032000- /O.EXA.KSTO.WI.Y.0015.000000T0000Z-071203T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 411 AM PST MON DEC 3 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN MOUNTAINS OF SHASTA COUNTY AND THE BURNEY BASIN...WHICH IS IN EFFECT UNTIL NOON PST TODAY. GUSTY SOUTH WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THIS MORNING. WINDS ARE EXPECTED TO DECREASE THIS AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY OCCUR FROM EXPOSURE TO THE GUSTY WINDS. $$ CAZ015-063-064-066-068-032000- /O.CON.KSTO.WI.Y.0015.000000T0000Z-071203T2000Z/ NORTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- 411 AM PST MON DEC 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS AND MOUNTAINS...AND FOR LAKE COUNTY. GUSTY WINDS SOUTH WINDS OF 20 TO 30 MPH WITH STRONGER GUSTS WILL CONTINUE THIS MORNING ACROSS THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS. WINDS ARE EXPECTED TO DECREASE THIS AFTERNOON. WIND GUSTS ARE EXPECTED TO BE STRONGER IN THE MOUNTAINS... ESPECIALLY OVER THE PEAKS AND RIDGES. LOCAL WIND GUSTS UP TO 50 MPH ARE POSSIBLE THIS MORNING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY OCCUR FROM EXPOSURE TO THE GUSTY WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 9:40 PM PST, 7 hours 6 minutes earlier.
Area forecast discussion, Dec 1, 9:40 PM PST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 940 PM PST SAT DEC 1 2007 .DISCUSSION... A SYSTEM IS RAPIDLY MOVING TOWARDS NORTHERN CALIFORNIA THIS EVENING FROM THE WEST. ALREADY SOME BANDS ALONG THE NORTH COAST ARE STARTING TO ENHANCE AND THE SACRAMENTO TO REDDING GRADIENT HAS INCREASED TO OVER 3 MB THIS EVENING. 850 MB WINDS INCREASE ON SUNDAY TO BETWEEN 45 AND 65 KNOTS DEPENDING ON WHICH MODEL YOU LOOK AT. CONCERN ON SUNDAY WILL BE IF LOCALIZED WINDS FROM THAT LEVEL GET FORCED TOWARDS THE SURFACE. WE WILL LIKELY NEED A WIND ADVISORY FOR THE CENTRAL AND NORTHERN SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS FOR SUNDAY. OTHER CONCERN IS WITH THE TIMING OF THE PRECIPITATION. MODELS CONTINUE TO SHOW THE POSSIBILITY OF RAIN MOVING INTO SHASTA COUNTY EARLY IN THE MORNING WHICH WOULD TRANSLATE TO SNOW IN THE MOUNTAINS AT LOW LEVELS FOR THE MORNING HOURS. GFS INDICATES THAT WARM AIR ADVECTION SHOULD LIFT THE SNOW LEVELS OVERNIGHT BUT LOCALLY SOME OF THE COLDER VALLEYS COULD RECEIVE SNOW DURING THE MORNING BEFORE WARMER AIR MIXES INTO THOSE COLDER SPOTS. OVER THE SIERRA OVERNIGHT AND IN THE MORNING HOURS THERE COULD BE SOME SNOW FLURRIES BUT NOTHING IS EXPECTED AS FAR AS ACCUMULATING SNOW AT THIS TIME. THE RAIN SEEMS TO STAY OVER THE NORTHERN PART OF THE VALLEY AND SURROUNDING AREAS FOR SUNDAY AND THEN LIFTS SLIGHTLY NORTHWARD A LITTLE FOR SUNDAY NIGHT TO REDUCE THE CHANCES OF PRECIPITATION. ITS NOT UNTIL MONDAY NIGHT AND TUESDAY BEFORE THE SACRAMENTO AREA WILL HAVE A CHANCE OF PRECIPITATION AS THE COLD FRONT WITH THIS SYSTEM MOVES INTO THE REGION. THE SYSTEM STILL LOOKS LIKE IT LOOSES AT LOT OF ITS PUNCH AS IT TRIES TO CROSS THE COASTAL RANGE FOR THE SOUTHERN HALF OF THE SACRAMENTO VALLEY. && .AVIATION... MVFR CIGS OVER W SLOPE SIERNEV WHERE SWLY/UPSLOPE FLOW WILL CONTINUE WITH WDLY SCT -SN FLURRIES POSSIBLE LATE TONIGHT AND SUNDAY. WX SYSTEM WILL APPROACH THE N COAST SUN MORNING WITH AREAS OF CIGS 050 DEVELOPING OVER RTES. AREAS SLY SFC WINDS 25G35KT DVLPG OVR INTERIOR NORCAL AFT 16Z WITH ISOLD GUSTS 50-60 KTS OVR MTNS. -RA/-SN DEVELOPING BY MIDDAY SUN OVER NRN RTES AS WELL WITH IFR CIGS POSSIBLE OVER SHASTA CO MTNS. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Dec 1, 5:45 AM PST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 545 AM PST SAT DEC 1 2007 CAZ013>019-063-064-066>069-021500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 545 AM PST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A SERIES OF WEATHER SYSTEMS WILL BRING A CHANCE OF PRECIPITATION TO THE REGION THROUGH TUESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 4:22 AM PST | Winter Weather Advisory | STO | 24 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.